Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 16, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 4, 2014, 3:54 AM EDT. It took effect at May 4, 2014, 6:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2014, 3:54 AM EDT (07:54 UTC)
- In effect from
- May 4, 2014, 6:00 AM EDT
- Expired
- May 4, 2014, 3:44 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
478 WHUS73 KAPX 040754 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 AM EDT SUN MAY 4 2014 LHZ347>349-041600- /O.NEW.KAPX.SC.Y.0016.140504T1000Z-140505T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 354 AM EDT SUN MAY 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
228 WHUS73 KAPX 041500 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EDT SUN MAY 4 2014 LHZ347>349-042300- /O.CON.KAPX.SC.Y.0016.000000T0000Z-140505T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1100 AM EDT SUN MAY 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
339 WHUS73 KAPX 041944 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 344 PM EDT SUN MAY 4 2014 LHZ347>349-042045- /O.CAN.KAPX.SC.Y.0016.000000T0000Z-140505T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 344 PM EDT SUN MAY 4 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 4, 3:06 AM EDT, 48 minutes earlier.
Area forecast discussion, May 4, 3:06 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 306 AM EDT SUN MAY 4 2014 .SYNOPSIS... ISSUED AT 304 AM EDT SUN MAY 4 2014 LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL CONTINUE TO MOVE OFF TO THE EAST. SCATTERED SHOWERS WILL STILL IMPACT NORTHERN MICHIGAN THIS MORNING...BUT AFTER THAT WE WILL FINALLY SEE A STRETCH OF DRY WEATHER. HIGH PRESSURE WILL NOSE INTO MICHIGAN FROM THE NW...KEEPING CONDITIONS ON THE COOL SIDE THROUGH MONDAY NIGHT. A GRADUAL WARMING TREND IS EXPECTED AFTER THAT...WITH WARM BUT POTENTIALLY WET WEATHER LATE IN THE WORK WEEK. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 304 AM EDT SUN MAY 4 2014 CURRENTLY, AREA OF RAIN SHOWERS ASSOCIATED WITH THE LFQ OF THE 500 MB JET IS PUSHING IN C UPPER AND NORTHERN LAKE MICHIGAN. TO THE WEST HIGH PRESSURE IS BUILDING INTO THE NORTHERN PLAINS AS THE SFC LOW THAT GAVE US THE RAIN OF THE LAST FEW DAYS EXITS TO THE EAST. TODAY...THE MODELS SEEM TO HAVE THE RAIN ASSOCIATED WITH THIS SYSTEM FARTHER SOUTH THAN WHAT IS SHOWING UP ON RADAR. SO THE FIRST HALF OF THE DAY WILL FEATURE SHOWERS IN AREAS MAINLY NORTH OF M-32 AND INTO E UPPER AS THE JET STREAK CONTINUES TO MOVE TO THE EAST. ALSO WHILE THE HIGH BEGINS TO BUILD INTO THE UPPER GREAT LAKES. THE PRESSURE GRADIENT TIGHTENS BRINGING THE WINDS UP A BIT THROUGH THE AFTERNOON. HOWEVER, BETWEEN 21Z AND 00Z, THE GRADIENT SHOULD BEGIN TO RELAX AND THE WINDS DIMINISH AS WE HEAD INTO THE EARLY EVENING. TONIGHT...THE HIGH BUILDS INTO THE UPPER GREAT LAKES CLEARING THE SKIES FOR MOST OF THE NIGHT. THEN AFTER 06Z, AND PROBABLY MORE LIKE 09Z, THE 700-500 MB LAYER RH BEGINS TO INCREASE AS ANOTHER SYSTEM APPROACHES. THE GFS HAS RAIN ON OUR DOORSTEP, BUT WITH ALL THE LOW LEVEL DRY AIR, HAVING A HARD TIME SEEING THIS. THE ECMWF LOOKS MORE LIKE WHAT I WOULD ENVISION AS THIS NEXT SFC LOW BEGINS TO ORGANIZE IN THE SOUTHERN PLAINS. && .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 304 AM EDT SUN MAY 4 2014 ...WARMER WEATHER FINALLY FINALLY FINALLY FINALLY LOOMS... 500MB RIDGING IN THE WESTERN STATES WILL MOVE EAST AND AMPLIFY AS WE REACH MIDWEEK. THE CLEAR MAIN STORY IN THE LONG TERM IS THAT THIS WILL EVENTUALLY DISLODGE THE COLD AIR IN PLACE ACROSS THE LAKES REGION...SETTING US UP FOR SOME NEAR TO ABOVE-NORMAL TEMPS FOR THE SECOND HALF OF THE WEEK. HOWEVER...THIS WILL ALSO BE A WETTER/PERHAPS STORMY PATTERN (AFTER A BRIEF EARLY-WEEK BREAK FROM PRECIP)...WHICH MAKES THE /HOW WARM?/ QUESTION TRICKY. IN THE INTERIM...THERE IS ONE POTENTIAL FLY IN THE OINTMENT...A FAST-MOVING NW FLOW SHORTWAVE THAT WILL JUST CLIP THE AREA LATE MONDAY. MONDAY/MONDAY EVENING...HIGH PRESSURE WILL BE CENTERED OVER NORTHERN ONTARIO (JUST BARELY DRIFTING EAST)...EXTENDING RIDGING INTO MI. A FRONT WILL BE STALLED E-W OVER THE OHIO AND MID-MS VALLEYS. THE ZONE OF STRONGEST MID-LEVEL ISENTROPIC ASCENT WILL BE AROUND THE PERIPHERY OF THE HIGH AND WAY NORTH OF THE FRONT...FROM NORTHERN MN TO FAR SOUTHERN LOWER MI AND ON TO WV. WE WILL ALREADY A CONSIDERABLE AMOUNT OF CIRRUS AROUND TO START THE DAY...AND WE ADD THICKENING MID CLOUDS (ESPECIALLY IN NORTHERN LOWER) AS WE SATURATE DOWN TO 700MB. THAT SAID...THE RISK OF SYNOPTIC PRECIP THIS FAR NORTH APPEARS MINIMAL...WITH ANTECEDENT DRY AIR BELOW 700MB AND THE BEST FORCING BEING FOUND WELL TO OUR SOUTH. AIDED BY COOLER TEMPS ALOFT WITH THE PASSING SHORTWAVE...BOTH THE NAM AND GFS MANAGE TO GENERATE AFTERNOON/EVENING QPF OVER THE INTERIOR OF NORTHERN LOWER. LOOKING AT HIGHER-RES NAM OUTPUT...THIS LOOKS FOR ALL THE WORLD LIKE LAKE-BREEZE FORCED CONVECTION. THE SUB-800MB FLOW IS LIGHT AND WE WILL CERTAINLY SEE LAKE BREEZES...BUT PRECIP? NOT SEEING IT. WE HAVE AN INVERSION AT 750MB/-5C...LIMITING VERTICAL DEPTH OF CLOUDS AND LEAVING US TOO WARM TO PRODUCE ANY ICE. THERE IS ALSO NO MODEL-PROGGED CAPE TO SPEAK OF. ACTUALLY...THAT ISN/T QUITE TRUE...GO ABOVE THE INVERSION AND NAM SOUNDINGS CAN GENERATE ABOUT 20 J/KG WHEN LIFTING FROM 625MB. BUT LAKE BREEZES WON/T HAVE MUCH TO DO WITH CONVECTION ROOTED AT 625MB. GAVE SOME THOUGH TO ADDING SPRINKLES IN PARTS OF N CENTRAL AND NE LOWER MI IN THE LATE AFTERNOON AND EVENING. BUT FOR NOW...JUST DON/T SEE EVEN THAT MUCH HAPPENING. WILL RETAIN A DRY FORECAST...THOUGH WILL TEND TO BUMP UP CLOUD COVER. THE AIRMASS REMAINS COOL (850MB TEMPS 0 TO -1C)...AND WITH HEALTHY CLOUD COVER MAX TEMPS WILL HOLD UP IN THE LOW/MID 50S (NAM GUIDANCE IN PARTICULAR LOOKS TOO WARM). MON OVERNIGHT/TUESDAY...SHORTWAVE ENERGY DEPARTS FOR THE NE STATES...AND 500MB HEIGHTS BUILD ABRUPTLY AS RIDGING MOVES EAST. MID-LEVEL MOISTURE BAND NORTH OF THE STALLED BOUNDARY GETS SAVAGELY ERODED IN THE FACE OF STRENGTHENING SUBSIDENCE ALOFT. EXPECT DECREASING CLOUD COVER LATE MONDAY NIGHT...AND A MOSTLY SUNNY START TO TUESDAY. CIRRUS MAY START TO THICKEN AGAIN TUE AFTERNOON...AS IT RIDES OVER THE APPROACHING 500MB RIDGE IN THE UPPER MS VALLEY. BUT THIS CERTAINLY LOOKS LIKE THE MOST PLEASANT DAY WE/VE SEEN IN THESE PARTS IN OVER A WEEK. THAT SAID...1000-850MB WARM ADVECTION IS STILL MINIMAL. SO TEMPS WILL NOT GET TOO OUT OF CONTROL...AND AFTER MORNING LOWS IN THE UPPER 20S TO LOWER 30S...HIGHS WILL BE IN THE 50S (COLDEST ON THE BEACHES) TO AROUND 60F. REST OF THE FORECAST...NO MAJOR CHANGES NEEDED TO EARLIER THINKING...AS WE GENERALLY BECOME WARMER BUT WETTER AS THE WEEK PROGRESSES. WARM FRONT MOVES NORTH INTO THE SOUTHERN LAKES ON WEDNESDAY. ONSET OF STRONGER WARM ADVECTION NORTH OF THE FRONT COULD CERTAINLY WRING OUT SOME SHRA DURING THE DAY...THOUGH MOISTURE RETURN IS NOT TERRIBLY IMPRESSIVE. WARMTH/MOISTURE RETURN WILL INCREASE UP UNTIL COLD FROPA ON FRIDAY. WARM FRONT LOOKS TO REACH SOUTHERN SECTIONS OF THE FORECAST AREA ON THURSDAY...AREAS SOUTH OF IT CAN EXPECT TO REACH INTO THE 70S. DISPOSITION OF CONSIDERABLE PRECIP CHANCES WILL DETERMINE WHETHER WE CAN TAKE ANOTHER RUN AT SIMILAR READINGS FRIDAY BEFORE THE FRONT GOES THRU...FOR NOW WILL PLAY TEMPS A BIT CAUTIOUSLY. PRECIP CHANCES DIMINISH WITH SOMEWHAT TEMPS ON SATURDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1248 AM EDT SUN MAY 4 2014 MAINLY VFR CONDITIONS NEXT 24 HOURS WITH LOW PROBABILITY LOCALIZED MVFR CIGS AT MBL/TVC LATE TONIGHT-EARLY SUNDAY. WEAK SHORTWAVE WILL SLIDE ACROSS THE AREA THROUGH EARLY SUNDAY MORNING WITH WIDESPREAD 4-6K CLOUDS AND POSSIBLY A FEW LIGHT SHOWERS OR SPRINKLES. DIURNAL STRATO-CU LIKELY ON SUNDAY GIVEN COOL AIR ALOFT...ESPECIALLY AT TVC/PLN/APN. DRIER AIR ARRIVES DURING THE AFTERNOON AND CLOUDS WILL BEGIN TO DIMINISH. NORTHWEST WINDS 12G22KTS...DECREASING LATE IN THE DAY. && .MARINE... ISSUED AT 304 AM EDT SUN MAY 4 2014 MAIN CONCERN IS THAT WITH THE GRADIENT TIGHTENING, NW WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THE DAY. OUR MAIN AREA OF CONCERN WOULD BE THE FAVORED COASTAL CONVERGENCE AREA ALONG THE LAKE HURON SHORELINE FROM THE BRIDGE TO THUNDER BAY. SO HAVE PUT UP A SMALL CRAFT ADVISORY FOR THAT SECTION THROUGH THE EARLY EVENING. THEN THE GRADIENT RELAXES AND THE WINDS DIMINISH AFTER 03Z. WINDS SHOULD REMAIN AT 10 KNOTS OR LESS THE THROUGH MONDAY NIGHT. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ347>349. LM...NONE. LS...NONE. && SYNOPSIS...JZ SHORT TERM...JL LONG TERM...JZ AVIATION...JK/JSL MARINE...JL
Hazardous weather outlook, May 4, 3:04 AM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 304 AM EDT SUN MAY 4 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 051200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 304 AM EDT SUN MAY 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.